Hail, Pike
- When
- May 4, 4:50 PM CST
- Where
- Pike County, 2 mi S of Bowling Green
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.317, -91.200
Local law enforcement reported golf ball size hail just south of Bowling Green and 3/4 inch hail in town.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported golf ball size hail just south of Bowling Green and 3/4 inch hail in town.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 4, 12:00 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT SUN MAY 4 2003 JUNE LIKE DEWPOINTS AT 850 HAVE ADVECTED FROM THE SOUTHERN GREAT PLAINS INTO THE MIDWEST THIS MORNING WITH MID TEEN C DEWPOINTS. ETA INITIALIZED FAIRLY WELL WITH MOISTURE FIELDS AND WIND FIELDS THIS MORNING AT 850. MET POPS WERE SUPERB FROM SATS RUN AND WILL FOLLOW POPS FAIRLY CLOSE AGAIN. EXPECT ONE MORE ROUND TONIGHT AS STRONG SHORT WAVE ROTATES ACROSS THE REGION. NGM AND ETA ARE FORECASTING 40+ KS ACROSS WRN MO THIS EVENING WITH THE NGM SWINGING AREA INTO ERN MO BY MIDNIGHT. RADAR ESTIMATES INDICATED HEAVY RAIN FELL ACROSS PORTIONS OF CENTRAL, NE MO AND SW IL. WILL ANOTHER ROUND OF HEAVY RAIN EXPECTED TONIGHT WITH HIGH MOISTURE VALUES FORECAST, WILL ISSUE A FLOOD WATCH FOR TONIGHT FOR ENTIRE CWA EXCEPT THE ERN OZARKS. EXPECT TSTMS TO EXPLODE DURING THE AFTERNOON HOURS ACROSS THE CENTRAL PLAINS. LATEST MSAS INDICATES BEST SFC MOISTURE CONVERGENCE ACROSS ERN KS. IN THE EXTENDED PERIOD, THE GFS, UKMET AND ECMWF ALL ARE FAIRLY SIMILAR AT H5 FOR THU MORNING WITH ANOTHER TROF WORKING ACROSS THE THE 4 CORNERS. TROF LIFTS OUT INTO THE MIDWEST LATE IN THE WEEK AS A CLOSED LOW REMAINS OVER THE NRN ROCKIES ON SAT. .STL...FLOOD WATCH FOR TONIGHT FOR ENTIRE CWA EXCEPT THE ERN OZARKS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. AN AREA OF THUNDERSTORMS WILL FIRST AFFECT MUCH OF THE AREA THROUGH EARLY THIS AFTERNOON...WITH LARGE HAIL BEING THE PRIMARY SEVERE THREAT. LATER THIS AFTERNOON AND CONTINUING THROUGH TONIGHT...CONDITIONS APPEAR EVEN MORE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH THE POSSIBILITY OF TORNADOES AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LINGERING FRONTAL BOUNDARY WILL PROVIDE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL ILLINOIS AND SOUTHEAST MISSOURI ON MONDAY...WITH THE THUNDERSTORM CHANCES PERSISTING FOR SOUTHEAST MISSOURI THROUGH TUESDAY AND WEDNESDAY. THERE WILL BE THE CHANCE FOR YET MORE THUNDERSTORMS ON THURSDAY AND FRIDAY ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER PROMPTLY TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 1SW HANNIBAL MO 0.88 INCH HAIL
05/04/03 MARION
0504 PM HANNIBAL MO 0.75 INCH HAIL
05/04/03 MARIONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM GRAFTON IL 0.88 INCH HAIL
05/04/03 JERSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 PM GRAFTON IL 1.00 INCH HAIL
05/04/03 JERSEYThe St Louis radar (KLSX), 82 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357846, 5357847.